Jump to content

so it was the lexapro


Recommended Posts

hey all,

well, i hope you are doing as well as can be expected..or better..that'd be cool too.

So, the lexapro was/is the culprit of the nausea and vomiting! :angry:

started it friday night once my stomach was all better. by saturday night after i took it again...last night i threw up five times. and this morning again...last night i threw up my nausea pill. so i had to call the health center again to see if they could get me some more nausea medicine just for the rest of the weekend...they wanted me to come in, but seeing as i'm at home, that couldn't happen. so they prescribed me some more and NO MORE lexapro. as one of the ladies on the phone said, "that stuff just really doesn't agree with you."

so, i got some more nausea medicine and held it down, and i've been able to hold down some simple stuff so far. it has helped and i am currently trying to keep down some simple food that i just ate.

tomorrow i am supposed to go see my doctor at the health center again. sigh

I wonder what is the medicine they're gonna give me next for my pots? i mean, is there a possibilty that i'll react that way to all of them? cause i don't like throwing up!!! :angry:

and i was supposed to go back to the cardiologist this week and get another holter to see how the lexapro was working...well, that's not gonna happen (but doesn't upset me cause i don't wanna see the cardiologist). but i guess i still need to get the echo done this week <_<

well, just wondering if i'll be put on another bed. isn't lexapro supposed to have the least side effects? are the antidepressants the best at treating pots?

well, sorry for all of the questions and long descriptions.

love u lots.

sending u hugs, love, and prayers,

sun

Link to comment
Share on other sites

I just wanted to let you know many people told me lexapro helped them with their stomach. Some G.I. motility doctors prescribe lexapro for the stomach. But like you I had a bad effect. Not only did I feel like I was crawling out of my skin, wanting to hurt myself, my nausea was at it's WORST. I only took 5mg for 4 days and reacted that quickly so now this is the second time I tried SSRI's and it's going to be the last. I'm now scared of them.

I hope you find something that works for you soon.

dayna

Link to comment
Share on other sites

Another SSRI MAY work for you. a low dose SSRI has made a world of difference in my case. I did have significant GI problems when I started taking it, but after four weeks, it got better, as I adjusted. I suspect that for some people this adjustment period is so terrible that they can't get past it, to see any benefits. But, there are some different SSRIs out there and perhaps one of them will work for you once you adjust to it.

Katherine

Link to comment
Share on other sites

I agree that another SSRI may work and not cause nausea. I did not have nausea with Zoloft. I don't think Prozac and Paxil cause nausea either. Effexor and Lexapro seem to have a reputation for causing nausea.

Amy

Link to comment
Share on other sites

heya sun -

i'm super glad that you at least found a correlation between your recent tummy troubles and a med; still no fun but better than not knowing why you were feeling so icky. as far as other meds, everything reacts differently with everyone, so even though lexapro is supposedly an SSRI with fewer side effects in the general population, that doesn't mean it has to be the case for you. also - i don't know what if any other meds you are on now or have tried previously, but there are lots of options other than SSRIs too, so while it's frustrating to have a bad rxn to a med & while it's good to be aware of for future meds, it may or may not have any bearing on how you do with other things. and - if you really want to be positive about things - at least you know definitively that it's not the med for you; i am always so confused when i can't tell either way if a new med is doing anything for me. but i digress...keep pluggin along...

:-)melissa

Link to comment
Share on other sites

HI

I was not able to tolerate the lexapro, celexa, or prozac because they made me really sleepy. St. John's wort is the only antidepressant I can tolerate. It can only help mild depression though, and some doctors don't even believe it works. It has not changed my POTS.

Karyn

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...